Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-22227
Barbour, A D; Phatarfod, R (1997). Dimensioning a multiple hashing scheme. Journal of Applied Probability, 34(2):477-486.
View at publisher
The number of items of data which are irretrievable without additional effort after hashing can be greatly reduced if several hash tables are used simultaneously. Here we show that, in a multiple hashing scheme, this number has a distribution very close to Poisson. Thus choosing the number and sizes of the tables to minimize the expected number of irretrievable items is the right way to dimension a scheme.
12 downloads since deposited on 08 Apr 2010
2 downloads since 12 months
|Item Type:||Journal Article, refereed, original work|
|Communities & Collections:||07 Faculty of Science > Institute of Mathematics|
|Dewey Decimal Classification:||510 Mathematics|
|Deposited On:||08 Apr 2010 13:26|
|Last Modified:||27 Nov 2013 16:20|
|Publisher:||Applied Probability Trust|
Users (please log in): suggest update or correction for this item
Repository Staff Only: item control page